Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipoatrophy - Switch from Combivir?
Sep 2, 2007

I have been on a combination of Sustiva and Combivir since being diagnosed 3 years ago. I am beginning to see some wasting in my legs and thinning in my face, although my overall weight and percent of body fat have not changed. Nor have I noticed any redistribution of fat. However, the appearance of my legs is beginning to obsess me and I'm thinking of changing treatment. My doctor is suggesting that perhaps I should come off the Combivir and switch to Atripula (continuing with the Sustiva as well).

I'm a 50 year old male, workout regularly and am in good health (t-cells around 950 and viral load undetectable), with no other complicating health issues at this time.

Your thoughts?

Response from Dr. Frascino

Hi,

I agree: avoiding thymidine analog drugs, such as D4T (Zerit) and AZT (Retrovir, Combivir, Trizivir) is an important way to decrease the risk of lipoatrophy. Atripla (Sustiva, Emtriva, Viread) is a good choice for your change in therapy. I'd also suggest you review the information on this site related to lipoatrophy that can be easily accessed on The Body's homepage under "Quick Links."

Good luck.

Dr. Bob



Previous
Doctor Bob GEEK needs HELP 3rd TIME i ask (PLEASE DOC) Will Donate
Next
Elevated liver enzymes and low white blood cell count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement